MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J259H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following additional information was requested: do you have any photos available for visual analysis? it was reported by the account contact that over the last three- or four-months during implant procedures they have had multiple sutures pop off the needle while suturing unknown tissue during closure.What is the total number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please provide an answer for each patient event.What was the name of the procedure? what was the procedure date? was there any adverse consequence associated with the patient? please provide the lot number.Device return status.The following additional information was obtained: no, i do not have any information regarding your questions.Perhaps in the future if issues continue to arise this information can be collected @ the time of the occurrence ( which hopefully will not be required).The issue with the sutures popping off of the needle while closing subcutaneous tissue during device implants is essentially all of the information that is required.Name of procedure is not imperative since it has already been stated that it happened during a device implant.The customer representative, who was very pleasant and helpful, was told there were no adverse effects to the patient, so i will not address that question again.The representative was also informed that the lot# was not available for the earlier occurrences due to the fact this has been an ongoing issue for months and the original sutures (lot #s) have been gone through.This fact also makes the return of affected sutures not possible.Please do not continue to send e-mails, automated or otherwise, to me for this information.Related reports: 2210968-2022-09917.
 
Event or Problem Description
It was reported that a patient underwent a unknown implant procedure in 2022 and suture was used.Over the last three or four months during implant procedures they have had multiple sutures pop off the needle while suturing unknown tissue during closure.Another like device was used to complete the procedure.There were no adverse consequences for the patient.No device will be returned.Additional information was requested.

Brand Name
VCL CT BRD UD 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15896757
Report Number2210968-2022-09915
Device Sequence Number6699579
Product Code GAM
UDI-Device Identifier10705031038318
UDI-Public10705031038318
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ259H
Device Catalogue NumberJ259H
Device Lot NumberSEMPAU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown